Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 125, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 11, 2012, 11:10 PM CDT for Burleigh County, Kidder County, North Dakota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2012, 11:10 PM CDT (04:10 UTC)
- Expired
- Jul 11, 2012, 11:37 PM CDT
- In force
- 27 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Burleigh County, ND, Kidder County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1146 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 2578 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
892
WUUS53 KBIS 120410
SVRBIS
NDC015-043-120515-
/O.NEW.KBIS.SV.W.0125.120712T0410Z-120712T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1110 PM CDT WED JUL 11 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA
SOUTHERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 1215 AM CDT
* AT 1106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF STEELE TO 6 MILES NORTH OF
BRADDOCK...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
STEELE...DAWSON...LAKE ISABEL...TAPPEN AND CRYSTAL SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4663 10018 4701 10012 4703 9949 4700 9947
4663 9947
TIME...MOT...LOC 0410Z 274DEG 32KT 4691 9996 4665 10005
WIND...HAIL 70MPH <.75IN
$$
AYD2 follow-up statements
448
WWUS53 KBIS 120424
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1124 PM CDT WED JUL 11 2012
NDC015-120432-
/O.CAN.KBIS.SV.W.0125.000000T0000Z-120712T0515Z/
BURLEIGH ND-
1124 PM CDT WED JUL 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BURLEIGH COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
HEAVY RAIN...PEA SIZE HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING
WILL REMAIN A THREAT FOR THE NEXT 30 MINUTES.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
LAT...LON 4698 10008 4698 10012 4701 10012 4703 9949
4697 9947 4663 9947 4663 10008
TIME...MOT...LOC 0422Z 270DEG 38KT 4693 9976 4667 9981
$$
NDC043-120515-
/O.CON.KBIS.SV.W.0125.000000T0000Z-120712T0515Z/
KIDDER ND-
1124 PM CDT WED JUL 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
KIDDER COUNTY UNTIL 1215 AM CDT...
AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF DAWSON TO 9 MILES NORTHEAST OF
KINTYRE...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
LAKE ISABEL...TAPPEN AND CRYSTAL SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WINDS IN EXCESS OF 60 MPH.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE IF YOU ARE IN THE PATH OF
THERE STORMS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
&&
LAT...LON 4698 10008 4698 10012 4701 10012 4703 9949
4697 9947 4663 9947 4663 10008
TIME...MOT...LOC 0422Z 270DEG 38KT 4693 9976 4667 9981
WIND...HAIL 70MPH <.75IN
$$
AYD/NH614
WWUS53 KBIS 120437
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1137 PM CDT WED JUL 11 2012
NDC043-120447-
/O.CAN.KBIS.SV.W.0125.000000T0000Z-120712T0515Z/
KIDDER ND-
1137 PM CDT WED JUL 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KIDDER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
LAT...LON 4698 10008 4698 10012 4701 10012 4703 9949
4697 9947 4663 9947 4663 10008
TIME...MOT...LOC 0437Z 270DEG 38KT 4692 9952 4667 9957
$$
AYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 9:13 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 11, 9:13 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 913 PM CDT WED JUL 11 2012 .DISCUSSION...THUNDERSTORMS CONTINUE ACROSS SOUTHWEST AND PORTIONS OF CENTRAL NORTH DAKOTA. EXPECT THE STORMS TO DIMINISH BY MIDNIGHT. ADJUSTED CHANCE OF THUNDERSTORMS TO THE CENTRAL AND SOUTHWEST FOR THE EVENING. EXPECT MOST OF THE STORMS TO BEGIN DIMINISH AFTER 10 PM. && .AVIATION...AT 9 PM CDT...A COLD FRONT WAS PUSHING INTO WESTERN NORTH DAKOTA. THUNDERSTORMS WILL BE CLUSTERED BETWEEN KISN/KDIK/KBIS THROUGH 05Z. AFTER 05Z EXPECT RAPID DISSIPATION OF THE STORMS. VFR CONDITIONS EXPECTED AT ALL TAF SITES. ON THURSDAY...THE COLD FRONT WILL BE NEARLY STATIONARY BETWEEN KBIS/KJMS AND EXPECT SCATTERED THUNDERSTORMS VICINITY KJMS THROUGH 18Z. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WAA AVIATION...WAA
Hazardous weather outlook, Jul 11, 5:31 AM CDT, 17 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 531 AM CDT WED JUL 11 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-121045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 531 AM CDT WED JUL 11 2012 /431 AM MDT WED JUL 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND A GOOD CHANCE TONIGHT AS A COLD FRONT IS FORECAST TO ENTER WESTERN NORTH DAKOTA THIS AFTERNOON AND CENTRAL NORTH DAKOTA TONIGHT. A FEW STORMS MAY BE STRONG OR POSSIBLY SEVERE...BUT THE THREAT IS NOT HIGH ENOUGH THAT A WIDESPREAD SEVERE EVENT IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A GOOD CHANCE OF THUNDERSTORMS THURSDAY...AND THURSDAY NIGHT IN THE JAMES RIVER BASIN. SOME STORMS MAY BE SEVERE...ESPECIALLY ALONG AND EAST OF A LINE FROM ROUGHLY BOTTINEAU TO BISMARCK. THE CHANCE FOR THUNDERSTORMS RETURNS ON THE WEEKEND...WITH SLIGHT CHANCES SATURDAY...AND A BETTER CHANCE FOR STORMS ON SATURDAY NIGHT AND SUNDAY. SLIGHT CHANCES FOR THUNDERSTORMS ARE EXPECTED LATE MONDAY INTO TUESDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. JV
In the hours before
Special weather statement, Jul 11, 9:34 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 934 PM CDT WED JUL 11 2012 NDZ020-021-034-035-042-045-046-120330- BURLEIGH-EMMONS-GRANT-MCLEAN-MORTON-OLIVER-SIOUX- 934 PM CDT WED JUL 11 2012 ...SPECIAL WEATHER STATEMENT... AT 831 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM STANTON AND HEBRON TO NEAR MOTT. STRONG NORTHWEST WINDS WILL PRECEDE THE THUNDERSTORMS BY 10 TO 15 MINUTES...WITH GUSTS TO 50 MPH POSSIBLE. * STRONG WINDS WILL BE NEAR... MANDAN BY 955 PM CDT... BISMARCK BY 1000 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. AYD
Local storm report, Jul 11, 10:34 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1034 PM CDT WED JUL 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM TSTM WND GST BISMARCK 46.81N 100.78W
07/11/2012 E60 MPH BURLEIGH ND BROADCAST MEDIA
WINDS ESTIMATED UP TO 60 MPH REPORTED ON THE NORTH SIDE
OF BISMARCK.
&&
SCHECKLocal storm report, Jul 11, 10:41 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1041 PM CDT WED JUL 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST 5 N BISMARCK 46.88N 100.78W
07/11/2012 M60 MPH BURLEIGH ND MESONET
OBSERVED PEAK WIND GUST RURAL NORTH BISMARCK... HARVEST
GROVE SUBDIVISION WEATHER.
&&
NHEINERTLocal storm report, Jul 11, 10:44 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1044 PM CDT WED JUL 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM TSTM WND GST 7 SE BISMARCK 46.74N 100.68W
07/11/2012 E70 MPH BURLEIGH ND TRAINED SPOTTER
REPORTED BY NATIONAL WEATHER SERVICE EMPLOYEE.
&&
ABELINGLocal storm report, Jul 11, 10:53 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1053 PM CDT WED JUL 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST 6 ESE DOUBLE DITCH INDI 46.90N 100.78W
07/11/2012 M60 MPH BURLEIGH ND MESONET
&&
JVININGLocal storm report, Jul 11, 11:02 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1102 PM CDT WED JUL 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM TSTM WND GST 3 W MENOKEN 46.81N 100.60W
07/11/2012 E60 MPH BURLEIGH ND COCORAHS
HAIL UP TO ONE HALF INCH IN DIAMETER ACCOMPANIED THE
STRONG WINDS.
&&
NHEINERTThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:30 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 60 min |
| Jul 11, 7:41 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 64 min |
| Jul 11, 7:56 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 64 min |
| Jul 11, 8:55 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Stark | 36 min |
| Jul 11, 9:47 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton, Oliver | 58 min |
| Jul 11, 10:37 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder | 38 min |
| Jul 12, 3:01 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Renville, Ward | 59 min |
| Jul 12, 3:59 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 61 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.